Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 7:55 PM CDT for 4 counties in Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 7:55 PM CDT (00:55 UTC)
- Expired
- May 19, 2013, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS53 KDMX 200055
SVRDMX
IAC099-125-153-181-200130-
/O.NEW.KDMX.SV.W.0053.130520T0055Z-130520T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JASPER COUNTY IN CENTRAL IOWA...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA...
NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 830 PM CDT
* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF PLEASANTVILLE...AND MOVING NORTH AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE CITY...COLFAX...RUNNELLS...MITCHELLVILLE AND LAMBS GROVE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4171 9336 4179 9299 4139 9321 4146 9342
TIME...MOT...LOC 0055Z 197DEG 33KT 4149 9333
HAIL...1.25IN
WIND...60MPH
$$
DONAVON4 follow-up statements
393
WWUS53 KDMX 200107
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT SUN MAY 19 2013
IAC125-181-200117-
/O.CAN.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
WARREN IA-MARION IA-
807 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION AND
NORTHEASTERN WARREN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4151 9315 4151 9332 4148 9334 4150 9336
4149 9336 4149 9340 4150 9340 4151 9341
4171 9336 4179 9299
TIME...MOT...LOC 0107Z 197DEG 33KT 4160 9329
$$
IAC099-153-200130-
/O.CON.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
POLK IA-JASPER IA-
807 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JASPER
AND SOUTHEASTERN POLK COUNTIES UNTIL 830 PM CDT...
AT 802 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRAIRIE
CITY...AND MOVING NORTH AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE CITY...COLFAX...MITCHELLVILLE AND LAMBS GROVE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9315 4151 9332 4148 9334 4150 9336
4149 9336 4149 9340 4150 9340 4151 9341
4171 9336 4179 9299
TIME...MOT...LOC 0107Z 197DEG 33KT 4160 9329
HAIL...1.25IN
WIND...60MPH
$$
DONAVON606
WWUS53 KDMX 200113
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT SUN MAY 19 2013
IAC153-200123-
/O.CAN.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
POLK IA-
813 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4151 9315 4151 9332 4154 9333 4155 9333
4160 9333 4160 9335 4171 9335 4179 9299
TIME...MOT...LOC 0113Z 211DEG 41KT 4168 9321
$$
IAC099-200130-
/O.CON.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
JASPER IA-
813 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JASPER
COUNTY UNTIL 830 PM CDT...
AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLFAX...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMBS GROVE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9315 4151 9332 4154 9333 4155 9333
4160 9333 4160 9335 4171 9335 4179 9299
TIME...MOT...LOC 0113Z 211DEG 41KT 4168 9321
HAIL...1.00IN
WIND...60MPH
$$
DONAVON314
WWUS53 KDMX 200123
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT SUN MAY 19 2013
IAC099-200130-
/O.CON.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
JASPER IA-
823 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JASPER
COUNTY UNTIL 830 PM CDT...
AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF NEWTON...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 164 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4165 9307 4175 9312 4179 9299
TIME...MOT...LOC 0123Z 211DEG 41KT 4178 9313
HAIL...1.00IN
WIND...60MPH
$$
DONAVON110 WWUS53 KDMX 200128 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 828 PM CDT SUN MAY 19 2013 IAC099-200138- /O.EXP.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/ JASPER IA- 828 PM CDT SUN MAY 19 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER COUNTY WILL EXPIRE AT 830 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT. LAT...LON 4165 9307 4175 9312 4179 9299 TIME...MOT...LOC 0128Z 211DEG 41KT 4183 9309 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:12 PM CDT, 43 minutes earlier.
Area forecast discussion, May 19, 7:12 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 712 PM CDT SUN MAY 19 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 330 PM CDT SUN MAY 19 2013 MAIN CONCERNS ARE SEVERE WEATHER THIS PERIOD. CURRENT WATCHES ACROSS THE AREA FOR THE POTENTIAL OF TORNADOES THIS EVENING. THOUGH INSTABILITY HAS WANED ACROSS CENTRAL AND WESTERN SECTIONS OF IOWA WITH SHORT WAVE APPROACHING FROM THE SOUTH INSTABILITY WILL ONCE AGAIN INCREASE OVER THE REGION. MODELS HAVE CONTINUED TO ADVERTISE INCREASING WIND FIELDS ALOFT WITH APPROACHING WAVE WHICH SHOULD SUPPORT SUPERCELLS WITH TORNADO POTENTIAL AS WELL. LOWS OVERNIGHT WILL DROP INTO THE 60S WITH WINDS BECOMING MORE SW AS DRY SLOT WORKS ITS WAY INTO THE AREA AFT 06Z. EXPECTING MOST OF THE ACTIVITY TO REACH WEST CENTRAL IOWA BY 22Z AND NEARING CENTRAL SECTIONS BY 00-01Z WITH EASTERN COUNTIES SEEING STORMS THROUGH 03Z. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 330 PM CDT SUN MAY 19 2013 FORECAST CONCERN DEALS WITH CUTOFF LOW LINGERING OVER THE MIDWEST THROUGH THE MIDDLE OF THE WEEK AND TIMING OF PRECIP CHANCES ASSOCIATED WITH THIS SYSTEM. MODELS ARE IN GOOD AGREEMENT THROUGH MID WEEK AND LEANED TOWARD A NAM/ECMWF BLEND. .MONDAY THROUGH WEDNESDAY...UPPER LOW STALLS OR SLIGHTLY RETROGRADES INTO EASTERN SOUTH DAKOTA TOMORROW AND LOOKS TO PLACE MUCH OF THE FORECAST AREA IN THE DRY SLOT. CUT BACK ON POPS DURING THE DAY OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA WHERE BEST FORCING PUSHES INTO NORTHERN IOWA AND INTO MINNESOTA. LATEST 4.0KM WRF PUSHES CONVECTION INTO FAR NORTHERN IOWA AND INTO MINNESOTA BY 12Z MONDAY AND KEEPS THE REST OF THE FORECAST AREA MAINLY DRY UNTIL LATE IN THE DAY. SEVERE POTENTIAL EXIST ACROSS EASTERN SECTIONS OF THE FORECAST AREA BY THE LATE AFTERNOON AS THE PEAK HEATING AIDS IN DESTABILIZATION. MAIN THREAT LOOKS TO BE HAIL AND WINDS WITH THE DECENT CAPE PRESENT AND DEEP LAYER SHEAR. ANOTHER SHORTWAVE ROUNDS THE UPPER LOW MONDAY NIGHT AND LIKELY WILL BE THE TRIGGER FOR STORMS ACROSS EASTERN AND NORTHERN IOWA. HAVE HIGHEST POPS OVER EASTERN PORTIONS OF THE FORECAST AREA THROUGH 06Z TUESDAY. DRY SLOT MOVES BACK INTO IOWA PAST 12Z TUESDAY AND HAD TO CUT BACK ON POPS OVER CENTRAL TO SOUTHERN IOWA DURING THE DAY TUESDAY. THE UPPER LOW FINALLY PUSHES EASTWARD INTO NORTHERN IOWA BY WEDNESDAY MORNING AND BRINGS SOME LIGHT STRATI-FORM RAIN DURING THE DAY WEDNESDAY. .THURSDAY THROUGH SATURDAY...COLDER TEMPERATURES FILTER INTO THE REGION DURING THIS TIME FRAME AS SURFACE HIGH BUILDS ACROSS THE STATE. GENERALLY DRY CONDITIONS ANTICIPATED UNTIL SOME WEAK THETA-E ADVECTION DEVELOPS LATE FRIDAY NIGHT INTO SATURDAY ON THE BACKSIDE OF THE SURFACE HIGH. && .AVIATION...20/00Z ISSUED AT 712 PM CDT SUN MAY 19 2013 LINE OF SEVERE STORMS FROM MCW TO KAMW TO N OF NWS OFFICE WILL MOVE ACROSS THE TAF LOCATIONS THROUGH 10 PM. WND G55KTS POSSIBLE ALONG WITH LARGE HAIL. ADDITIONAL STORMS OVER NEB WILL MOVE INTO WESTERN IOWA OVERNIGHT BUT AIRMASS WILL NOT BE AS CONDUCIVE TO SEVERE STORMS. SHOULD BE A BREAK AFT 12Z THROUGH 21Z BEFORE NEXT ROUND OF STORMS MONDAY...MAINLY ALONG AND EAST OF A KMCW TO KDSM LINE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...PODRAZIK AVIATION...FAB
Hazardous weather outlook, May 19, 4:21 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT SUN MAY 19 2013 IAZ004>007-015>017-023>028-033>039-044>046-057-058-070-071-202130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS-ADAIR- 421 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH SEVERE WEATHER EXPECTED ARE EXPECTED THIS EVENING WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING SURFACE WINDS IN EXCESS OF 60MPH. AN ISOLATED TORNADO WILL BE POSSIBLE DURING THIS TIME. IN ADDITION...LOCALIZED HEAVY RAIN IS EXPECTED LATE TODAY INTO TONIGHT WHICH MAY PRODUCE PONDING OF WATER AND POSSIBLY ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE WORK WEEK. IAZ047>050-059>062-072>075-081>086-092>097-202130- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 421 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED BY EARLY EVENING SPREADING NORTHEAST ACROSS THE AREA INTO TONIGHT. SIGNIFICANT SEVERE WEATHER IS EXPECTED WITH THESE STORMS LATER INTO THE EVENING WITH ALL MODES OF SEVERE WEATHER POSSIBLE. GOLF BALL HAIL...DAMAGING SURFACE WINDS IN EXCESS OF 60MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINFALL IN SOME OF THE STORMS MAY LEAD TO PONDING OF WATER...MAINLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE WORK WEEK. REV
In the hours before
Local storm report, May 19, 7:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 2 S SLATER 41.85N 93.68W
05/19/2013 POLK IA TRAINED SPOTTER
TORNADO ON THE GROUND ABOUT 2 SOUTH OF SLATER
&&
FBOKSALocal storm report, May 19, 7:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 5 ESE PLEASANT HILL 41.57N 93.43W
05/19/2013 E1.00 INCH POLK IA TRAINED SPOTTER
&&
FBOKSALocal storm report, May 19, 7:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 1 W EARLHAM 41.49N 94.14W
05/19/2013 MADISON IA EMERGENCY MNGR
SEMI BLOWN OVER
0651 PM HAIL 1 W NEW VIRGINIA 41.18N 93.75W
05/19/2013 E0.75 INCH WARREN IA EMERGENCY MNGR
0653 PM TSTM WND DMG EARLHAM 41.49N 94.12W
05/19/2013 MADISON IA EMERGENCY MNGR
ROOF BLOWN OFF HOUSE
0716 PM HAIL ANKENY 41.72N 93.61W
05/19/2013 M1.00 INCH POLK IA TRAINED SPOTTER
0727 PM TSTM WND DMG 2 NW MAXWELL 41.91N 93.43W
05/19/2013 STORY IA TRAINED SPOTTER
A FEW LARGE TREE LIMBS...8 INCHES IN DIAMETER AND ROUGHLY
20 FOOT LONG DOWN.
&&
PODRAZIKLocal storm report, May 19, 7:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 4 ESE DALLAS CENTER 41.66N 93.91W
05/19/2013 DALLAS IA COUNTY OFFICIAL
ROOF AND STRUCTURAL DAMAGE TO BUILDING. POSSIBLE TORNADO
UNCOMFIRMED AT THIS TIME. TIME ESTIMATED.
&&
RVACHALELocal storm report, May 19, 7:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 E ALLEMAN 41.82N 93.59W
05/19/2013 POLK IA AMATEUR RADIO
POWERLINES DOWN ON HIGHWAY 69 EAST OF ALLEMAN.
&&
RVACHALELocal storm report, May 19, 7:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FUNNEL CLOUD 5 N STATE CENTER 42.09N 93.17W
05/19/2013 MARSHALL IA TRAINED SPOTTER
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:08 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Story | 52 min |
| May 19, 7:14 PM CDT | Tornado Warning | DMX | Jasper, Marshall, Polk, Story | 46 min |
| May 19, 7:16 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Warren | 29 min |
| May 19, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 52 min |
| May 19, 8:20 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 40 min |
| May 19, 8:31 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 44 min |
| May 19, 8:37 PM CDT | Tornado Warning | DMX | Appanoose, Wayne | 23 min |
| May 19, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 23 min |
| May 19, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 49 min |
| May 19, 9:27 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 33 min |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek, Wapello | 51 min |
| May 19, 10:01 PM CDT | Flash Flood Warning | DMX | Jasper, Poweshiek | 6 hr |
| May 20, 12:31 AM CDT | River Flood Warning | DMX | Black Hawk | 6 days |
| May 20, 12:31 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| May 20, 10:47 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 4 days |
| May 20, 10:47 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 55 hr |
| May 20, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 33 min |
| May 20, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.